MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); No Code Available (3191)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal fully covered stent was implanted to treat a malignant stricture during a stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, on (b)(6) 2019 five days post stent placement, the patient presented with dysphagia.An esophagogastroduodenoscopy (egd) procedure was performed and noticed that the stent had migrated into the stomach.The stent was removed from the patient by grabbing the stent suture with a raptor forceps.Reportedly, the stent suture broke.The procedure was completed by implanting a different stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.Block h6: problem code 4003 captures the reportable event of stent migration.Problem code 1069 captures the reportable event of stent suture broke.Patient code 3191 captures the additional intervention to remove the stent.Block h10: a wallflex esophageal fully covered stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found the stent was deployed and expanded.The stent suture was detached and not returned.The stent was measured to be within specification.No other issues with the stent were noted.The damage noted to the returned device was likely due to excessive force applied during attempted stent removal.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Stent migration and recurrent dysphagia were noted within the dfu as a potential adverse effects associated with the use of this device.Therefore, the most probable root cause is known inherent risk of device.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8637663
Report Number3005099803-2019-02642
Device Sequence Number16613221
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516750
Device Catalogue Number1675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;